Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 21, 2016, 5:13 PM CDT for Jefferson Davis County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2016, 5:13 PM CDT (22:13 UTC)
- Expired
- Jul 21, 2016, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
County Jefferson Davis County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
182
WWUS84 KJAN 212213
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT THU JUL 21 2016
MSZ064-212245-
JEFFERSON DAVIS MS-
513 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON DAVIS
COUNTY UNTIL 545 PM CDT...
AT 513 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BUNKER HILL...OR 14 MILES NORTH OF COLUMBIA...MOVING WEST AT 10
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
JEFFERSON DAVIS COUNTY.
LAT...LON 3140 8987 3152 8988 3149 8977 3144 8977
3144 8982 3141 8983
TIME...MOT...LOC 2213Z 086DEG 7KT 3146 8982
$$
17What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 21, 3:50 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 21, 3:50 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
350 PM CDT THU JUL 21 2016
.DISCUSSION...
.Tonight through Friday night...The main issue through the period
will be the hot and humid conditions across the region. A heat
advisory is in effect for the entire CWA through tomorrow
evening.
Shower and storm activity from this afternoon should diminish later
this evening, with overnight lows mainly in the mid 70s. Highs
tomorrow will once again reach well into the 90s, with heat indices
well over 100. There will once again be chances for showers and
storms tomorrow afternoon and evening, with the best chances south of
I20. This activity should diminish later in the evening, with lows
Friday night mainly in the mid 70s. /27/
.Saturday through Wednesday...By Saturday morning a flattened and
weaker ridge axis will extend across northern Mississippi from the
central plains. This will combine with a weaker surface ridge along
the Gulf coast states from the east to maintain warmer than normal
temperatures through the weekend along with higher than normal
humidity. Our airmass will be quite moist with a PWAT between an
inch and three quarters and two inches. Normal afternoon highs run
in the lower 90s. Maximum temperatures are expected to be in the mid
90s at most locations Saturday and Sunday. Although there will be a
chance of diurnally driven isolated to scattered convection each
day, The heat and humidity will result in peak heat index values
around 105. A heat advisory may be needed for the western portions
of our CWA again. Heat index values around 105 will remain a concern
for portions of our CWA through the remainder of the long term
period. The mid level ridge will hang tough over our region for the
start of the work week but a weak cold front still looks to stall
just north of our CWA Monday. Convection and associated cloud debris
look to spill over our northern zones Tuesday and Wednesday. This
will limit insolation there and result in lower afternoon highs
across our northern zones. Heat index concerns are expected to be
limited to the central and south then. /22/
&&
.AVIATION...VFR conditions will prevail through the majority of the
TAF period. Isolated TSRA will develop again this afternoon, with
higher chances at sites generally south of I-20. A brief period of
fog cannot be ruled out at any given site late tonight into early
Friday morning, but no widespread visibility reductions are
anticipated. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 76 94 74 94 / 10 41 14 24
Meridian 75 94 74 94 / 11 36 14 21
Vicksburg 76 96 76 95 / 9 41 13 25
Hattiesburg 75 94 74 94 / 23 60 16 26
Natchez 76 94 75 94 / 16 60 19 26
Greenville 77 97 76 95 / 7 36 12 22
Greenwood 76 96 75 94 / 7 36 9 22
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT Friday for MSZ018-019-025>066-
072>074.
LA...Heat Advisory until 7 PM CDT Friday for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT Friday for ARZ074-075.
&&Hazardous weather outlook, Jul 21, 1:46 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 146 PM CDT THU JUL 21 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 146 PM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN FRIDAY HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110 DEGREES THIS AFTERNOON AND AGAIN DURING THE LATE MORNING AND AFTERNOON HOURS FRIDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES AROUND 105 DEGREES OVER MOST THE OUTLOOK AREA SATURDAY AND SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. DL && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 21, 4:30 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT THU JUL 21 2016
LAZ023-025-212200-
TENSAS LA-FRANKLIN LA-
430 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND WEST
CENTRAL TENSAS PARISHES UNTIL 500 PM CDT...
AT 429 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER COOTER POINT...OR 19 MILES SOUTHEAST OF WINNSBORO...MOVING
SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
FRANKLIN AND WEST CENTRAL TENSAS PARISHES.
LAT...LON 3199 9155 3190 9142 3184 9147 3192 9160
3196 9160
TIME...MOT...LOC 2129Z 041DEG 6KT 3193 9153
17Special weather statement, Jul 21, 4:39 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 439 PM CDT THU JUL 21 2016 LAZ026-212215- CONCORDIA LA- 439 PM CDT THU JUL 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA PARISH UNTIL 515 PM CDT... AT 438 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MONTEREY...MOVING SOUTHWEST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN CONCORDIA PARISH. LAT...LON 3162 9166 3154 9154 3138 9161 3151 9178 TIME...MOT...LOC 2138Z 041DEG 6KT 3150 9166 17
Special weather statement, Jul 21, 4:52 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT THU JUL 21 2016
MSZ043-048-212230-
MADISON MS-HINDS MS-
452 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MADISON AND
NORTHEASTERN HINDS COUNTIES UNTIL 530 PM CDT...
AT 452 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RIDGELAND...MOVING SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
MADISON AND NORTHEASTERN HINDS COUNTIES.
LAT...LON 3243 9029 3249 9021 3240 9007 3239 9008
3239 9009 3238 9010 3236 9010 3236 9011
3235 9011 3235 9012 3233 9014
TIME...MOT...LOC 2152Z 041DEG 6KT 3241 9018
17Special weather statement, Jul 21, 5:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT THU JUL 21 2016
MSZ072-212230-
MARION MS-
505 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION COUNTY UNTIL
530 PM CDT...
AT 504 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MORGANTOWN...OR NEAR COLUMBIA...MOVING SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HOLLY SPRINGS AROUND 525 PM CDT.
KOKOMO AROUND 530 PM CDT.
LAT...LON 3121 9003 3123 9003 3124 9004 3139 9004
3140 9000 3140 8998 3139 8997 3139 8994
3135 8983 3114 8993
TIME...MOT...LOC 2204Z 041DEG 6KT 3132 8992
17Special weather statement, Jul 21, 5:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 508 PM CDT THU JUL 21 2016 MSZ043-212245- MADISON MS- 508 PM CDT THU JUL 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON COUNTY UNTIL 545 PM CDT... AT 507 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER ANNANDALE...OR 7 MILES NORTHWEST OF MADISON...MOVING SOUTHWEST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN MADISON COUNTY. LAT...LON 3258 9022 3253 9016 3246 9019 3253 9031 TIME...MOT...LOC 2207Z 041DEG 6KT 3253 9021 17
Special weather statement, Jul 21, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT THU JUL 21 2016
MSZ064-212245-
JEFFERSON DAVIS MS-
513 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON DAVIS
COUNTY UNTIL 545 PM CDT...
AT 513 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BUNKER HILL...OR 14 MILES NORTH OF COLUMBIA...MOVING WEST AT 10
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
JEFFERSON DAVIS COUNTY.
LAT...LON 3140 8987 3152 8988 3149 8977 3144 8977
3144 8982 3141 8983
TIME...MOT...LOC 2213Z 086DEG 7KT 3146 8982
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:40 PM CDT | Special Weather Statement | JAN | Franklin | 35 min |
| Jul 21, 2:41 PM CDT | Special Weather Statement | JAN | Copiah | 34 min |
| Jul 21, 2:49 PM CDT | Special Weather Statement | JAN | Adams | 26 min |
| Jul 21, 3:12 PM CDT | Special Weather Statement | JAN | Adams | 33 min |
| Jul 21, 3:15 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| Jul 21, 3:32 PM CDT | Special Weather Statement | JAN | Adams | 28 min |
| Jul 21, 3:49 PM CDT | Special Weather Statement | JAN | Adams | 26 min |
| Jul 21, 4:06 PM CDT | Special Weather Statement | JAN | Claiborne | 24 min |
| Jul 21, 4:52 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| Jul 21, 5:05 PM CDT | Special Weather Statement | JAN | Marion | 25 min |
| Jul 21, 5:08 PM CDT | Special Weather Statement | JAN | Madison | 37 min |
| Jul 21, 5:30 PM CDT | Special Weather Statement | JAN | Marion | 30 min |
| Jul 21, 6:22 PM CDT | Special Weather Statement | JAN | Simpson | 23 min |
| Jul 21, 6:43 PM CDT | Special Weather Statement | JAN | Leake | 32 min |
| Jul 21, 3:25 PM CDT | Special Weather Statement | JAN | Catahoula | 35 min |
| Jul 21, 3:54 PM CDT | Special Weather Statement | JAN | Catahoula | 36 min |
| Jul 21, 4:30 PM CDT | Special Weather Statement | JAN | Tensas | 30 min |
| Jul 21, 4:39 PM CDT | Special Weather Statement | JAN | Concordia | 36 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.